Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

What causes spotting after IUD insertion?

User rating for this question
Answered by

OBGYN, Maternal and Fetal Medicine
Practicing since : 2006
Answered : 1264 Questions
Hi. I had the Mirena IUD inserted in August of 2013 after an abortion in July. Since the insertion there has not been a day where I didn't have to wear at least a panty liner. But most days are a sanitary napkin or a tampon. Is this normal to have on going bleeding for this long? Should I have it removed?
Posted Sat, 22 Feb 2014 in Women's Health
Answered by Dr. Vjollce Mbiarra 48 minutes later
Brief Answer: it is not normal Detailed Answer: Ongoing vaginal bleeding after you have place Mirena, isn't normal. Mirena reduces periods and have side effect like irregular bleeding (spotting). You should consult immediately with your Gynecologist because this may be a serious side effect. You need to do at least: TVS to see the position of Mirena inside your uterus Blood test to exclude anemia from the extended bleeding In such cases Mirena is recommended to be removed but this is decided from your gyn after he /she makes a detailed assessment. Take care of your self
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor